

- Definition of Semester Credit Hour
- •Length of a Semester Term



Semester Credit Hour Definition

- One semester credit hour will be awarded for a minimum of 750 minutes of formalized instruction.
- Typically requires students to work at out of class assignments and average of two hours for every hour of formalized instruction.
- Credit hours may be awarded on a different basis for other types of instruction (e.g., labs, clinical, studio, independent study).



Semester Length Definition

- An academic year is at least 30 weeks of instructional time.
- The number of weeks of instructional time is based on the period that begins on the first day of classes in the academic year and ends on the last day of classes or examinations.



Length of 2016-2017 Fall and Spring Terms

15 Weeks (including examinations)

- Miami University
- The Ohio State University+
- Kent State University**
- Ohio University**
- University of Akron**
- University of Cincinnati
- Cleveland State University**
- Wright State University**

16 Weeks (including examinations)

- Bowling Green State University
- University of Toledo
- Central State University
- Shawnee State University
- Youngstown State University

+Begin fall term midweek ** No fall break



Length of 2016-2017 Fall and Spring Terms

15 Weeks (including examinations)

• Miami University

55/80 minute classes Fall Break (Friday-Sunday)

- The Ohio State University+ 55/80 minute classes Fall Break (Thursday- Friday)
- Kent State University** 50/75 minute classes
- Ohio University** 55/80 minute classes

- University of Akron** 50/75 minute classes
- University of Cincinnati 55/80 minute classes Fall Reading Day, Thursday-Friday
- Cleveland State University** 50/75 minute classes
- Wright State University** 55/80 minute classes

+Begin fall term midweek ** No fall break



201640 Full Term Courses (POT1)

Meeting	Percentage
Pattern	
F	4.6%
Μ	7.8%
MF	0.0%
MT	0.0%
MTRF	0.6%
MTWR	1.3%
MTWRF	0.3%
MW	23.9%
MWF	5.9%
MWR	0.2%
R	7.4%
т	11.8%
TR	26.7%
TRF	0.0%
TWRF	0.0%
W	9.4%
WF	0.1%
Grand Total	100.00%

Meeting	Count
Pattern	
F	132
Μ	225
MF	1
MT	1
MTRF	17
MTWR	38
MTWRF	9
MW	694
MWF	170
MWR	6
R	214
Т	342
TR	776
TRF	1
TWRF	1
W	272
WF	2
Grand Total	2901



Class Times & Periods Available

50 Minute Classes	55 Minute Classes
3 Credit-Hour Day Classes	3 Credit-Hour Day Classes
M-W-F	M-W-F
08:00 - 08:50	08:00 - 08:55
09:00 - 9:50	09:10 - 10:05
10:00 - 10:50	10:20 - 11:15
11:00 - 11:50	11:30 - 12:25
12:00 - 12:50	12:40 - 01:35
01:00 - 01:50	01:50 - 02:45
02:00 - 02:50	03:00 - 03:55
03:00 - 03:50	04:10 - 05:05
04:00 - 04:50	Eight 55-minute periods available
Nine 50-minute periods available	

75 Minute Classes

3 Credit-Hour Day Classes	
M-W or T-R	
08:00 - 09:15	
09:30 - 10:45	
11:00 - 12:15	
12:30 - 01:45	
02:00 - 03:15	
03:30 - 04:45	

Six 75-minute periods available

80 Minute Classes

3 Credit-Hour Day Classes
M-W or T-R
08:00 - 09:20
09:35 - 10:55
11:10 - 12:30
12:45 - 02:05
02:20 - 03:40
03:55 - 05:15



Six 80-minute periods available

Why Alter the University Calendar?

- Alignment with other Ohio 4 year institutions
- Improve time to degree
- Experiential Learning Opportunities
- Expanded time for student to strengthen finances
- Enhanced opportunities for faculty research and scholarship



University of Toledo

	16 weeks 50/75 minutes	15 Week* 50/75 minutes Plus exam time	15 weeks** 55 /80 minutes
Fall Semester			
First day of fall term	Monday, 8/21	Monday 8/28	Monday 8/28
Fall Break	M-T	none (unless classes begin Wednesday 8/23)	R-F
Last day of instruction	Friday, 12/8	Friday 12/8	Friday 12/8
Examination Week	M-F 12/11-12/15 120 minutes	M-F 12/11-12/15 150 minutes	M-F 12/11-12/15 120 minutes
*MWF 50 minutes x 45 classes = 2,250 minutes MW or TR 75 minutes x 30 classes =2,250 minutes		**MWF 55 minutes x 41 classes =2,250 minutes MW or TR 80 minutes X 28 classes = 2,240 minutes	



Fall semester holidays: Labor Day | Fall Break- 2 days | Veterans Day | Thanksgiving 3 days

University of Toledo | Fifteen-week semester conversion

Spring Semester	16 weeks 50/75 minutes	15 Week* 50/75 minutes Plus exam time	15 weeks** 55 minutes/80 minutes
First day of spring term	Monday, 1/8	Tuesday, 1/16	Wednesday, 1/17
Spring Break	M-F (3/5-3/9)	M-F (3/5-3/9)	M-F (3/5-3/9)
Last day of instruction	Friday, 4/27	Friday, 4/27	Friday, 4/27
Examination Week	M-F 4/30-5/4	M-F 4/30-5/4	M-F 4/30-5/4
	120 minutes	150 minutes	120 minutes

*MWF 50 minutes x **45** classes = 2,250 minutes MW or TR 75 minutes x **30** classes =2,250 minutes **MWF 55 minutes x 41 classes =2,250 minutes MW or TR 80 minutes X 28 classes = 2,240 minutes

Spring semester holidays: Dr. Martin Luther King Jr.'s Birthday | Spring Break- 5 days

